MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the dissecting aneurysm procedure in the right vertebral artery (va), after the intermediate catheter was delivered in place, the physician delivered a guidewire.When rotating the guidewire to super selectively enter the true lumen of the aneurysm, the tip of the guidewire could no longer be twisted.The physician withdrew and found that the distal end of the guidewire was fractured.The physician then selected the subject guidewire and continued the twisting super selection.However, during the super selection process, the tip of subject guidewire also could not be twisted.After withdrawing it for examination, it was found that the distal end of this subject guidewire was also fractured.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
This is 2nd of 2nd mdr.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This is2nd of 2 mdrs.D4 expiration date: updated, d4 gtin: updated, d9 product available to stryker: updated, d9 returned to manufacturer on: updated, h3 device evaluated by mfg: updated, h4 manufacturing date: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the distal end of the subject guidewire was seen to have a slight kink.The distal end of the subject guidewire was seen to be stretched along the platinum wire with the nitinol tubing fractured at 206cm (proximal) and 9cm (distal).Functional inspection was not performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that when rotating the subject guidewire to superselectively enter the true lumen of the aneurysm, the tip of the subject guidewire could no longer be twisted.The physician withdrew it and found that the distal end of the subject guidewire was fractured.Then, the physician replaced it with a new guidewire of the same model and continued the twisting superselection.However, during the superselection process, the tip of this guidewire also could not be twisted.After withdrawing it for examination, it was found that the distal end was also fractured.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The device was returned and it was confirmed that the distal end of the subject guidewire had been fractured with kinking and stretching noted, confirming the reported event.It is probable that the subject guidewire was fractured and damaged as it was manipulated through the anatomy to superselect the aneurysm lumen, as there was moderate tortuousity noted.An assignable cause of procedural factors will be assigned to the reported and analysed ¿guidewire distal tip broken/fractured during use¿ and to the analysed ¿guidewire distal end/tip kinked/bent¿ and ¿guidewire distal tip stretched¿, as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24310777
Report Number3012931345-2026-00028
Device Sequence Number14845821
Product Code MOF
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)280610(10)0000845634
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000845634
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); INTERMEDIATE CATHETER (UNKNOWN); SYNCHRO GUIDEWIRE (STRYKER)
Patient Age70 YR
Patient SexFemale
Patient RaceAsian